Variational principles and eigenvalue estimates for unbounded block operator matrices and applications

Kraus, Margarita and Langer, M. and Tretter, Christiane (2004) Variational principles and eigenvalue estimates for unbounded block operator matrices and applications. Journal of Computational and Applied Mathematics, 171 (1-2). pp. 311-334. ISSN 0377-0427

[img] PDF
kraus_langer_tretter04.pdf
Final Published Version
Restricted to Registered users only

Download (352kB) | Request a copy from the Strathclyde author

    Abstract

    In this paper we establish variational principles, eigenvalue estimates and asymptotic formulae for eigenvalues of three different classes of unbounded block operator matrices. The results allow to characterise eigenvalues that are not necessarily located at the boundary of the spectrum. Applications to an example from magnetohydrodynamics and to Dirac operators on certain manifolds are given.